Japanese

Torsade de Pointes Induced by Moxifloxain Takayuki Yoshida 1 , Katsuyuki Sakai 1 , Akira Nakamura 1 , Yusuke Tamura 1 1Section of Cardiology, Saiseikai Niigata Daini Hospital Keyword: モキシフロキサシン , torsade de pointes , QT延長症候群 , moxifloxacin , torsade de pointes , long QT syndrome pp.95-99
Published Date 2008/1/15
DOI https://doi.org/10.11477/mf.1404100967
  • Abstract
  • Look Inside
  • Reference

 OBJECTIVE: A case of torsade de pointes in a patient receiving moxifloxacin.

 CASE SUMMARY: The patient was a 78-year-old woman with hypertension treated by indapamide and azelnidipine for 10 years. She consulted her personal physician for acute upper respiratory inflammation, and antibiotic therapy with oral moxifloxacin 400 mg/day was initiated. She developed syncope and was hospitalized after 3 days of treatment with moxifloxacin. The electrocardiogram on admission showed marked QT interval prolongation(QTc=0.645sec). The blood examination showed hypokalemia(K=3.22mEq/l). The electrocardiogram monitor confirmed several episodes of torsade de pointes and numerous premature ventricular contractions on the first day. All oral medicines including moxifloxacin and indapamide were terminated and potassium chloride and magnesium sulfate were administered intravenously. The woman's QTc interval subsequently returned to baseline. Torsade de pointes did not recur after the second day.

 DISCUSSION: Administration of certain fluoroquinolones has previously been associated with QT interval prolongation on the electrocardiogram and ventricular arrhythmia. Blockade of the human cardiac K channel HERG often underlies such clinical findings. Moxifloxacin also inhibits HERG channel currents at therapeutic doses. In this case, moxifloxacin may lead to QT prolongation and occurrence of torsade de pointes. In addition, hypokalemia induced by thiazide diuretic may correlate with the QT prolongation.

 CONCLUSIONS: In patients with underlying risk factors for a prolonged QT interval, the use of moxifloxacin can further lengthen the interval and ultimately trigger episodes of torsade de pointes. Therefore, moxifloxacin administration in these patients should be monitored closely.


Copyright © 2008, Igaku-Shoin Ltd. All rights reserved.

基本情報

電子版ISSN 1882-1200 印刷版ISSN 0452-3458 医学書院

関連文献

もっと見る

文献を共有